Alert archive / North Carolina / Beach Hazards Statements in 2024
Beach Hazards Statement 80, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 5, 2024, 8:15 PM EDT for Carteret County, Dare County, Hyde County, North Carolina. It took effect at Oct 6, 2024, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2024, 8:15 PM EDT (00:15 UTC)
- In effect from
- Oct 6, 2024, 8:00 AM EDT
- Expired
- Oct 6, 2024, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097 WHUS42 KMHX 060015 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 815 PM EDT Sat Oct 5 2024 NCZ196-203-061215- /O.EXP.KMHX.BH.S.0079.000000T0000Z-241006T0000Z/ /O.NEW.KMHX.BH.S.0080.241006T1200Z-241007T0000Z/ East Carteret-Northern Outer Banks- 815 PM EDT Sat Oct 5 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Northern Outer Banks beaches, and Core Banks beaches. * WHEN...From 8 AM EDT Sunday through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 4:30 PM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ205-061215- /O.EXP.KMHX.BH.S.0079.000000T0000Z-241006T0000Z/ /O.NEW.KMHX.BH.S.0080.241006T1200Z-241007T0000Z/ Hatteras Island- 815 PM EDT Sat Oct 5 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents and large breaking waves expected in the surf zone. * WHERE...Hatteras Island beaches. * WHEN...From 8 AM EDT Sunday through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 4:40 PM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$ NCZ204-061215- /O.NEW.KMHX.BH.S.0080.241006T1200Z-241007T0000Z/ Ocracoke Island- 815 PM EDT Sat Oct 5 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents and large breaking waves expected in the surf zone. * WHERE...Ocracoke Island beaches. * WHEN...From 8 AM EDT Sunday through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 4:40 PM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$
3 follow-up statements
997 WHUS42 KMHX 060805 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 405 AM EDT Sun Oct 6 2024 NCZ196-204-205-062015- /O.NEW.KMHX.SU.Y.0012.241007T0000Z-241008T0400Z/ /O.CON.KMHX.BH.S.0080.241006T1200Z-241007T0000Z/ East Carteret-Ocracoke Island-Hatteras Island- 405 AM EDT Sun Oct 6 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT MONDAY NIGHT... * WHAT...For the Beach Hazards Statement, dangerous rip currents and large breaking waves expected in the surf zone. For the High Surf Advisory, large breaking waves of 6 to 8 feet expected in the surf zone. * WHERE...The beaches from Oregon Inlet to Cape Lookout. * WHEN...For the Beach Hazards Statement, from 8 AM EDT this morning through this evening. For the High Surf Advisory, from 8 PM this evening to midnight EDT Monday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 4:30 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$ NCZ203-062015- /O.CON.KMHX.BH.S.0080.241006T1200Z-241007T0000Z/ Northern Outer Banks- 405 AM EDT Sun Oct 6 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Northern Outer Banks beaches. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 4:30 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
601 WHUS42 KMHX 061931 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 331 PM EDT Sun Oct 6 2024 NCZ196-204-205-070745- /O.CON.KMHX.SU.Y.0012.241007T0000Z-241008T0400Z/ /O.CON.KMHX.BH.S.0080.000000T0000Z-241007T0000Z/ East Carteret-Ocracoke Island-Hatteras Island- 331 PM EDT Sun Oct 6 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT MONDAY NIGHT... * WHAT...For the Beach Hazards Statement, dangerous rip currents and large breaking waves expected in the surf zone. For the High Surf Advisory, large breaking waves of 6 to 8 feet expected in the surf zone. * WHERE...The beaches from Oregon Inlet to Cape Lookout. * WHEN...For the Beach Hazards Statement, until 8 PM EDT this evening. For the High Surf Advisory, from 8 PM this evening to midnight EDT Monday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 4:30 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$ NCZ203-070000- /O.CON.KMHX.BH.S.0080.000000T0000Z-241007T0000Z/ Northern Outer Banks- 331 PM EDT Sun Oct 6 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Northern Outer Banks beaches. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 4:30 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
251 WHUS42 KMHX 070017 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 817 PM EDT Sun Oct 6 2024 NCZ196-204-205-071230- /O.EXP.KMHX.BH.S.0080.000000T0000Z-241007T0000Z/ /O.NEW.KMHX.BH.S.0081.241007T1200Z-241008T0000Z/ /O.CON.KMHX.SU.Y.0012.000000T0000Z-241008T0400Z/ East Carteret-Ocracoke Island-Hatteras Island- 817 PM EDT Sun Oct 6 2024 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT MONDAY THROUGH MONDAY EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 5 to 8 feet in the surf zone. For the Beach Hazards Statement, dangerous rip currents and large breaking waves expected in the surf zone. * WHERE...The beaches from Oregon Inlet to Cape Lookout. * WHEN...For the High Surf Advisory, until midnight EDT Monday night. For the Beach Hazards Statement, from 8 AM EDT Monday through Monday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 5 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$ NCZ203-071230- /O.EXP.KMHX.BH.S.0080.000000T0000Z-241007T0000Z/ /O.NEW.KMHX.BH.S.0081.241007T1200Z-241008T0000Z/ Northern Outer Banks- 817 PM EDT Sun Oct 6 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT MONDAY THROUGH MONDAY EVENING... * WHAT...Dangerous rip currents and large breaking waves expected in the surf zone. * WHERE...Northern Outer Banks beaches. * WHEN...From 8 AM EDT Monday through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 5 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$ NCZ195-199-071230- /O.NEW.KMHX.BH.S.0081.241007T1200Z-241008T0000Z/ West Carteret-Coastal Onslow- 817 PM EDT Sun Oct 6 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT MONDAY THROUGH MONDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Crystal Coast beaches. * WHEN...From 8 AM EDT Monday through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 5 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 5, 7:13 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Oct 5, 7:13 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
713 PM EDT Sat Oct 5 2024
.SYNOPSIS...
High pressure will build into the area tonight and Sunday.
Another frontal passage on Monday will bring our next threat for
precip to Eastern North Carolina. Swell from distant Hurricane
Kirk will also bring marine and coastal impacts early next week.
Strong high pressure and noticeably cooler air building into
the area by mid next week.
&&
.NEAR TERM /TONIGHT/...
As of 715 PM Sat... No significant changes to the forecast on
this update as everything is tracking relatively well. Previous
diurnal Cu field has begun to dissipate on this update and
expect light winds and clear skies tonight with an increasing
fog threat.
Prev Disc...Will hang on to a slight chance PoP along and west
of Highway 17 through 00Z but not expecting much coverage as dry
mid level air is inhibiting development as expected.
High pressure will continue to build over the area through
Sunday. Skies become mainly clear this evening combined with
light winds which will bring good radiational cooling
conditions with areas of fog and stratus developing late
tonight. Lows expected in the upper 50s inland to mid 60s along
the coast.
&&
.SHORT TERM /SUNDAY/...
As of 245 PM Saturday...Dry forecast continues as weak high
pressure originating from the NW slides towards the coast.
Seasonable high temps with highs a degree or two either side of
80 for most inland locations and low to mid 70s immediate coast.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 0300 Saturday...High pressure late in weekend with a
wetter front early next week bringing the next best chance of
rain.
Sunday night...Around sunset, the SFC high will be sliding
offshore, which will veer winds to become more Serly overnight,
leading to a light WAA regime the second half of the overnight,
keeps MinTs for mild, around 60 inland, mid 60s beaches.
Early Next Week...Another front crosses through Monday, but
this front is associated with a deeper upper level trough, and
the column's moisture, while not anomalously high, will be
greater than Saturday's front. Although greatest upper level
support will be well to the N, there should be enough moisture
convergence along the front to justify carrying at least SChc
PoPs for this period to cover the possibility of very light rain
for FROPA as consistently indicated by the GFS and Euro, but
bizarrely omitted by the NBM. This update, have relegated any
thunder mention to offshore over the Gulfstream where limited
instability will be greatest.
Mid to late week...The airmass behind this stronger early week
front will be markedly cooler, mid70/low50 split, some sheltered
spots inland may even see MinTs in the 40s by Wednesday
morning. This strong ridging behind Monday's front is forecast
to shunt any possible tropical development in the Gulf of Mexico
to cross over Florida and then push out to sea over the
Atlantic mid- week.
&&
.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /Through Sunday/...
As of 715 PM Sat... No significant change in the forecast
thinking for tonight. Expect VFR conditions through at least 06Z
tonight. Afterwards still expecting a mix of low stratus and
patchy fog potentially dense at times especially west of Hwy 17
to develop. Currently have fog developing at ISO/PGV closer to
07-08Z and across EWN and OAJ closer to 10Z with a SCT deck of
IFR ceilings at all sites for now to account for low clouds.
Either way this dissipates around 13-14Z and VFR conditions are
forecast for the rest of SUnday while light winds persist
through the period.
LONG TERM /Sunday night through Thursday/...
As of 0330 Saturday...VFR flight cats expected to prevail in
drier airmass outside of early morning fog potential. A stronger
front crosses ENC early next week which will be our next best
chance of rain and subVFR flight cats. VFR prevails in high
pressure behind the front midweek.
&&
.MARINE...
SHORT TERM /Through Sunday/...
As of 245 PM Saturday...High pressure will continue over the
waters through Sunday. NE winds 15-20 kt will occur through this
evening then will diminish slightly overnight and Sunday to
10-15 kt. Seas will continue around 3-5 ft through Sunday with
up to 6 ft across the outer central waters and will maintain the
SCA between Oregon Inlet to Ocracoke Inlet.
LONG TERM /Sunday night through Thursday/...
As of 0300 Saturday...NEerly 10-15kt through the weekend. SCA
seas for central waters likely continue through at least Monday.
Winds flip around to become SWerly late Sun ahead of the next
front to pass through area waters early next week, currently
forecasting SWerly 10-20kt S of the front, Nerly 10-15kt N of
it. Strong long period swell from distant Hurricane Kirk begins
arriving late tonight, peaking early next week. Current forecast
has peak swell on the order of 7ft@16sec. In addition to this
swell, a potential tropical system is forecast to cross Florida
from the Gulf to reach the Atlantic middle of next week, this
system will also generate some shorter period, Serly swell on
top of the weakening longer period swell from Kirk.
&&
.TIDES/COASTAL FLOODING...
As of 715 PM Saturday... As we get into early next week, long
period swell from distant Hurricane Kirk will arrive along our
shores and bring an increased risk for elevated rip currents,
dangerous surf, and ocean overwash especially across the more
vulnerable areas and areas where the dunes have been compromised
along the Outer Banks and Crystal Coast.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ196-
203-205.
MARINE...Small Craft Advisory until 6 PM EDT Monday for AMZ152-154.
&&
SYNOPSIS...MHX
NEAR TERM...JME/RCF
SHORT TERM...JME
LONG TERM...CEB
AVIATION...CEB/RCF
MARINE...JME/CEB
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Oct 5, 4:37 AM EDT, 15 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 437 AM EDT Sat Oct 5 2024 NCZ029-044>047-079>081-090>092-094-193-194-198-060845- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 437 AM EDT Sat Oct 5 2024 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-199-204-060845- West Carteret-Coastal Onslow-Ocracoke Island- 437 AM EDT Sat Oct 5 2024 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Minor coastal flooding will be possible around the time of high tide today. Increased wave action may lead to ocean overwash for vulnerable areas and a persistent northerly wind may lead to inundation up to one foot for soundside locales. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Next week, long period swell from distant hurricane Kirk could bring a threat for an elevated rip current risk, high surf, and ocean overwash to vulnerable areas and where dune structures have been compromised across oceanside portions of the Outer Banks. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-060845- Northern Outer Banks- 437 AM EDT Sat Oct 5 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Elevated water levels and strengthening swell may lead to ocean overwash issues for vulnerable locales around the time of high tide. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Next week, long period swell from distant hurricane Kirk could bring a threat for an elevated rip current risk, high surf, and ocean overwash to vulnerable areas and where dune structures have been compromised across oceanside portions of the Outer Banks. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ205-060845- Hatteras Island- 437 AM EDT Sat Oct 5 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. Elevated water levels and strengthening swell may lead to ocean overwash issues for vulnerable locales, and persistent northerly winds may lead to minor sound-side coastal flooding around the time of high tide today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Next week, long period swell from distant hurricane Kirk could bring a threat for an elevated rip current risk, high surf, and ocean overwash to vulnerable areas and where dune structures have been compromised across oceanside portions of the Outer Banks. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-060845- East Carteret- 437 AM EDT Sat Oct 5 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Minor coastal flooding will be possible around the time of high tide today. Increased wave action may lead to ocean overwash for vulnerable areas and a persistent northerly wind may lead to inundation up to one foot for soundside locales. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Next week, long period swell from distant hurricane Kirk could bring a threat for an elevated rip current risk, high surf, and ocean overwash to vulnerable areas and where dune structures have been compromised across oceanside portions of the Outer Banks. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 4:05 AM EDT | High Surf Advisory | MHX | Carteret, Dare, Hyde | 42 hr |
| Oct 6, 6:07 AM EDT | Dense Fog Advisory | MHX | Beaufort, Greene, Martin, Pitt, Washington | 4 hr |
Nearby
Beach Hazards Statements in North Carolina, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.